MAUDE Adverse Event Report: MONTERIS MEDICAL CORPORATION CONNECTOR MODULE

MONTERIS MEDICAL CORPORATION CONNECTOR MODULE
Model Number 20336-D
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the training of a new surgeon, the connector module (cm) melted at the connection to the test laser.It was noted that the monteris representative did not click in the laser fiber twice, and that after firing for a few minutes, it was realized what happened.The backup cm was swapped to complete the training.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluation: the connector module was visually examined and the failure mode was confirmed.This is an "old" design of the connector module, where this is a known failure mode due to the probe fiber not being fully inserted into the connector module causing laser energy to melt the e2k mating adapter.

Brand Name
CONNECTOR MODULE
Common Device Name
CONNECTOR MODULE
Manufacturer (Section D)
MONTERIS MEDICAL CORPORATION
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key6896448
Report Number3009970070-2017-00150
Device Sequence Number10987607
Product Code GEX
UDI-Device Identifier00816589020403
UDI-Public00816589020403
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20336-D
Device Catalogue Number025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1